Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

196 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for headaches and high BP

Answered by
Dr.
Dr. Rishu Saxena

Cardiologist

Practicing since :2012

Answered : 696 Questions

default
Posted on Wed, 5 Apr 2017 in Hypertension and Heart Disease
Question: Hi. I am a 50 yr old female with a long medical history . I am 5 yrs post pheochromocytoma. I am on 3 different meds for my high bp. Norvasc, to prep and clonidine pills plus a patch and oasis. I also have a pacemaker. I am doctored out, per say and it is hard for me to make myself go to a doctor any longer BUT I have a new symptom. My bp today is 221/ 130 . Lately I've been having the worst headaches of my life. They are mainly in the back of my head and intensify with movement. Are they linked you think or just coinsedent?

Thank you
XXXX
doctor
Answered by Dr. Rishu Saxena 52 minutes later
Brief Answer:
Yes they can be linked, please visit the nearest Emergency department.

Detailed Answer:
Thank you for choosing HealthcareMagic for your query,

Your blood pressure level of 220/130mmhg are in the range of hypertensive crisis.

Extremely high blood pressure (systolic pressure) of 180 millimeters of mercury (mm Hg) or higher or a (diastolic pressure) of 120 mm Hg or higher can damage the blood vessels. They become inflamed and may leak fluid or blood.

As a result, the heart may not be able to pump blood effectively. There is one thing that we do know, very high blood pressure can trigger an event known as malignant hypertension. Malignant hypertension is also referred to as a hypertensive crisis.

During a hypertensive crisis, pressure in the cranium builds as a result of your blood pressure suddenly spiking up to critical levels. The resulting headache feels unlike any other kind of migraine or headache and is very severe in nature and does not respond to medicines traditionally used in control of headache.

You should immediately visit the nearest ED and get an MRI brain done to rule out possibility of intra or extracranial bleed.

Parenteral (I.V.) anti-hypertensive therapy will be administered as at such high blood pressure (hypertensive emergency), oral anti hypertensives will not help.

Wish you the best of health.
Feel free to ask further.

Thanks.

Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication ,  

Recent questions on  High bp

doctor1 MD

I’m taking Clonidine for High BP , I was only on for 2 weeks,0.1mg (twice a day) and had every side effect. The Dr. Said to to cut back to once a day for 3 days and then go to 1 every other day. I did the 3 days and am on the 2nd of every other...

doctor1 MD

We are wondering if my husband may have had a small stroke. Taken to the er with confusion loss of balance extremely high BP and migraine type headache. His BP meds have been adjusted but now his behavior has shifted. Very aggressive argumentative...

doctor1 MD

Hello Doc Request your advice here I have been experiencing high bp from past 2 monthd but it has always been fluctuating at times it is 140 /80 at times 145/85 and at times it is normal 130/80 . I did not want to take and start blood pressure...

doctor1 MD

How long can I retain a 153/100 Blood Pressure and be safe? And...? My blood pressure is 153/100 and has been like that since my Dr. visit a few months ago (my last dr visit before that was 3 years ago). How long is it safe for my bp to be this high? My dr didn t prescribe any meds, although in his office my bp was 154/95. He also said that I needed to lose weight and eat less salt. I m 5 5 and 169 lbs My other question is, if my weight has any a lot to do with my bp being high would I be able to take a diet pill. A few years ago I was on phentermine 37.5mg and had dramatic weight loss within two months (then had a baby, and packed on some weight) so I thought If I got on the pills I could loose weight quickly and lower by bp. Thanks

doctor1 MD

I am a 26 year old male who has been on high blood pressure medication (enalipril 20mg) for about 5 years. Lately I have taken in interest in really controlling my BP so I have monitored it multiple times daily and often have readings such as 134/69 and 127/72(not bad readings). I have really been working hard at exercising and dieting and having a much longer happier balanced life. The problem I am having now is coming across a new term ( pulse pressure ) not pulse rate. They say that if you take your systolic and subtract your diastolic you get your pulse pressure and that it should be in the 40 range or it could be a sign of stiffening arteries. Could anyone tell me if I should be concerned with this or if the result of these recurring high pulse pressures are not significant. I averaged out 14 BP readings over the course of 4 days and the average PP is mid 50s, should I be worried?